Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 4, 2001, 3:46 PM EST for Cass County, Indiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 3:46 PM EST (20:46 UTC)
- Expired
- Jul 4, 2001, 4:40 PM EST
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:55 PM EST | Thunderstorm Wind | Logansport, IN | Trees down on power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 042048
SVRFWA
INC017-042140-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EST WED JUL 4 2001
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN INDIANA
* UNTIL 440 PM EST
* AT 346 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 4 MILES NORTH OF LOGANSPORT...MOVING
SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
LOGANSPORT
ONWARD
WALTON
ADAMSBORO
GALVESTON
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL AND ISOLATED
TORNADOES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4091 8631 4091 8657 4057 8627 4060 8618
4092 8619
LASHLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:25 PM EST, 21 minutes earlier.
Area forecast discussion, Jul 4, 3:25 PM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EST WED JUL 4 2001 SHORT ON TIME FOR LENGTHY DISC. CONCERN PRIMARILY WITH ONGOING SVR ACRS SWRN FA. WL CONT STRONG/SVR WORDING ISOLD TO SCT ACRS ALL BUT NWRN FA THIS EVENING. BEHIND FNT SBN DP HAS DROPPED 11F IN 2 HRS WITH UPR 40S FURTHER UPSTREAM ACRS SRN WI. DRY AMS NEXT 2 DAYS WITH MODERATING TEMP TREND DY2/3. MODELS ALL SIMILAR IN OVERALL SOLN WITH EXCEPTION OF ETA FLATTER BY FRI WITH UL HIGH PROGRESSING INTO CNTRL PLAINS. LTL EFFECT THOUGH IN OUR SENSIBLE WX. CRNT ZNS ON TRACK WITH LTST MAV/FWC TEMP GUID AND WL NOT DIFFER. MSTR RETURN FOR SAT WL CONT CHC TSRA. MISFWA AVBL. .IWX...NONE. PBM |
In the hours before
Special weather statement, Jul 4, 12:35 PM EST, 3 hours 11 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-042300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1235 PM EST WED JUL 4 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTHEAST OF A LINE FROM COLDWATER MICHIGAN TO GOSHEN INDIANA TO KNOX INDIANA. A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL TRIGGER SOME SCATTERED THUNDERSTORMS. THE AIRMASS AHEAD OF THIS FRONT IS MODERATELY UNSTABLE THIS AFTERNOON WHICH MAY ALLOW A FEW STORMS TO REACH SEVERE LIMITS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREAT. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO OR TELEVISION FOR FURTHER UPDATES.
Local storm report, Jul 4, 2:28 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EST WED JUL 04 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 2 N BASS LAKE IN FUNNEL CLOUD
07/04/01 STARKE REPORTED BY PUBLIC.Local storm report, Jul 4, 3:11 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST WED JUL 04 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM NORTH JUDSON IN .75 INCH HAIL
07/04/01 STARKE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 4, 3:25 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EST WED JUL 04 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 2 SSE KEWANNA IN 1 INCH HAIL
07/04/01 FULTON REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:03 AM EST | Severe Thunderstorm Warning | IWX | Marshall, Starke | 37 min |
| Jul 4, 6:59 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 51 min |
| Jul 4, 1:40 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Jul 4, 2:04 PM EST | Tornado Warning | IWX | LaPorte, Starke | 46 min |
| Jul 4, 2:50 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 50 min |
| Jul 4, 3:01 PM EST | Tornado Warning | IWX | Pulaski | 39 min |
| Jul 4, 3:14 PM EST | Tornado Warning | IWX | Cass, Fulton | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.